Warfarin: bleeding and worse:Other drug interactions

Warfarin (Coumadin) is an anticoagulant, or blood-thinning agent, which works by inhibiting vitamin K-coagulation factors. Verapamil is a calcium-channel blocker and digoxin, a heart regulator, is extracted from the leaves of Digitalis lanata (foxglove).


At least 22 classes of drugs and 35 specific drugs have been reported to react to warfarin – mainly by impairing haemostasis, dangerously reducing clotting factor and also by interfering too much with vitamin K metabolism. Steroids are on that list, so your doctor should not put you on them if you’re taking warfarin.


More worrying, two types of heart drugs – beta-blockers and diuretics – have been shown to react to warfarin, so it is not beyond the limits of possibility that other heart drugs, like digoxin and calcium-channel blockers, also cause interactions when taken with warfarin. And some drugs may interact by more than one means, causing a cascade of problems throughout the body.


Hot weather or a change in diet can affect thinning of the blood and the body’s uptake of warfarin.


Warfarin also interacts with a variety of vitamins, particularly vitamin E and large doses of vitamin C. You may suffer reactions if you consume large amounts of green leafy vegetables.

What Doctors Don't Tell You Written by What Doctors Don't Tell You

We Humbly Recommend

Get the Healthiest Newsletter!

Get a dose of Healthy delivered straight to your inbox. Each FREE issue features amazing content that will elevate your Body, Mind, and Spirit.

Your data is never shared with 3rd parties

Introducing

Healthy Shopping

Health and Wellbeing products lovingly curated for you.